Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 7, 2001, 3:29 AM CDT for Nobles County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2001, 3:29 AM CDT (08:29 UTC)
- Expired
- Apr 7, 2001, 4:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 72 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 070830 SVRFSD MNC105-070900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 329 AM CDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOBLES COUNTY IN SOUTHWEST MINNESOTA * UNTIL 400 AM CDT * AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF RUSHMORE...OR ABOUT 12 MILES SOUTHWEST OF WORTHINGTON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHMORE AROUND 335 AM CDT WORTHINGTON AROUND 345 AM CDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4351 9604 4352 9586 4357 9550 4383 9574
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:35 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 6, 9:35 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
935 PM CDT FRI APR 6 2001
EMERGENCE OF DRYING ALFT OVER MOIST LOW LVLS...COMBINED WITH
ASCENT FORCING OF LARGE SCALE UPPER LOW HAS RESULTED IN THE MAIN
EVENT ACROSS THE PLAINS...AS WIDESPREAD THUNDERSTORMS HAVE ERUPTED.
SFC WMFNT CONTINUES TO WORK GRADUALLY NWRD...CLOSE TO KADU...KTQE...
KOLU...KODX LINE. ELEVATED PARCELS INDICATED BY LAPS/RAOBS DO HAVE
SMALL CAPES WITH HIGH MAX THERMAL DIFFERENCES. HOWEVER...WIND
PROFILES IN USEFUL AIRMASS ABV INVERSION ARE HIGHLY UNIDIRECTIONAL.
NEXT FEW HOURS WILL BE CRITICAL FOR ANY PSBL SVR STORMS. TRAJECTORY
OF BROAD PRECIP AREA SEEMS IN LINE WITH CURRENT AREA OF FFA...AND WL
KEEP CLOSE EYE ON AS FFG FOR THESE COUNTIES ARE ON ORDER OF 1 TO 1.5
IN 3H. STILL LOOKING FOR SFC LOW TO MOVE JUST N AND W OF KFSD LT
TNGT AND DRAW WM AIR AT SFC. NO CHG TO HILITE PACKAGES ATTM.
.FSD...FLASH FLOOD WATCH TNGT AND ERY SAT W OF JAMES RVR
HIGH WIND WATCH SATURDAY MO RVR CORRIDOR
HIGH WIND WATCH LT SAT AM THRU AFTN SW MN INTO
CHAPMANIn the hours before
Local storm report, Apr 6, 11:12 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 PM CDT FRI APR 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM 2 SE CARTHAGE SD .88 INCH HAIL
04/06/01 MINER REPORTED BY PUBLIC.
0930 PM 10 SW DE SMET SD .75 INCH HAIL
04/06/01 KINGSBURY REPORTED BY PUBLIC.Local storm report, Apr 6, 11:23 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT FRI APR 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM DIXON NE 1.75 INCH HAIL
04/06/01 DIXON REPORTED BY FIRE AND
RESCUE.
0532 PM 1 N DIXON NE 1.75 INCH HAIL
04/06/01 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 PM DIXON NE LIGHTNING
04/06/01 DIXON LIGHTNING CAUSED HOUSE
FIRE. REPORTED BY FIRE
AND RESCUE.
0545 PM 5 NE DIXON NE 1.5 INCH HAIL
04/06/01 DIXON REPORTED BY STORM
SPOTTER.
0550 PM MARTINSBURG NE .75 INCH HAIL
04/06/01 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM 3 W PONCA NE 1.75 INCH HAIL
04/06/01 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0552 PM 3 S ELK PT SD .75 INCH HAIL
04/06/01 UNION REPORTED BY PUBLIC.
0630 PM 4 E SIOUX RAPIDS IA HEAVY RAIN
04/06/01 BUENA VISTA .80 INCHES RAINFALL IN
20 MINUTES. PONDING
WATER IN SOME FIELDS.
REPORTED BY COOPERATIVE
OBSERVER.
0921 PM 2 SE CARTHAGE SD .88 INCH HAIL
04/06/01 MINER REPORTED BY PUBLIC.
0930 PM 10 SW DE SMET SD .75 INCH HAIL
04/06/01 KINGSBURY REPORTED BY PUBLIC.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:22 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 38 min |
| Apr 7, 3:05 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 25 min |
| Apr 7, 3:51 AM CDT | Tornado Warning | FSD | Murray, Nobles | 24 min |
| Apr 7, 4:23 AM CDT | Severe Thunderstorm Warning | FSD | Murray | 37 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.